Oct 13, 2002
i was diagonosed 2/02 vl 750000+ cd4 14 i started trizivir and sustiva. in 5/02 i was vl 386 cd4 91 looking good feeling great 9/02 vl went up to 1700 but my cd4 continued up to166. to the layman what is the relationship between vl and cd4 . thought when one went up the other went down.
Response from Dr. Little
In general, when the viral load goes up, the CD4 goes down. This holds for the vast majority of people. Several things to remember though - first, the CD4 cell count changes typically lag about 8-12 weeks after the viral load changes (i.e. the immune response to changes in viral load can take a month or two after the observed change in the viral load) - second, the CD4 number will change any time the total White blood cell count changes and this may make it difficult to compare month to month CD4 cell counts. I would suggest you look at the CD4 percentage that goes with each CD4 cell count - this can give you a much more stable pattern in the face of a changing total white blood cell count (again, increasing viral load gives decreasing CD4 percentage over time in most people).
Blip or something more?
3 out of 4 useless
- Anal Warts After Kissing Cold Sore Worried I Have HIV
- Black Spots After Anal Fingering Worried I Have HIV
- Burning Urethra After Broken Condom Worried I Have HIV
- Coated Tongue After Anal Sex Without Condom Does It Mean I Have HIV
- Enlarged Lymph Nodes After Blowjob Worried I Have HIV
- Enlarged Lymph Nodes After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.